I have used Suboxone many times in the past to get off of heroin use. In the past, I would take one pill per day for 3 days and I would be fine. I have been using more lately (about a gram a day) and I don't think this will work for me anymore. I have to get off heroin now to avoid going to prison or losing my job... or both. About 2 weeks ago, I took a suboxone about 12 hours after my last heroin use. I got violently ill. I was vomiting nonstop... and I had nothing to throw up, so I was dry-heaving. I had the usual withdrawal symptoms, cold/hot sweats, restless legs, stomach pain, body aches, etc. It was horrible and I had never experienced this before agter taking suboxone. I had taken in the past the same amount of time after my last use and was fine. I fear that I took the suboxone too soon after my last use now that my tolerance and use is higher. I work 7 days a week and it is very difficult to withdrawal and work, but I know I am going to have to do it. I just need to know any advice anyone may have for me. How long should I wait after using before taking the first pill? Is there anythign i can do in the mean time... between last use and first suboxone to relieve some of the withdrawals? I am so scared of going through what I went through 2 weeks ago again. It was the worst withdrawal of my life. I have been battling this off and on for abotu 4 yrs (done rehab many times, NA, AA, groups, etc.) I am ready to take the suboxone again and get off it now, but I do not want to get violently ill again. Any advice, suggestions, etc you may have would be so very much appreciated, as I am more desperate than ever
2 Sep 2009
You have to be in withdrawal for at least 24 hours for the suboxone to work. If not, it will throw you into severe withdrawal and make you very sick. You need to talk to a doctor, who can monitor you and make sure you are in the correct phase of withdrawal for it to work. Sounds like you are getting it off the street, and therefore recieved no information on it. I am not trying to sound judgemental, so, I hope that didn't sound harsh. Opiates fit just so on the receptor sites on the brain, suboxone will also, but, the site must be empty for it to sit there and work. When you take any opiate, you mess up the natural part of your brain that sends the signal to release your own opiates or endorphins and after a while, the signal part takes a vacation. That is why you go into withdrawal, it doesn't send the signal to release the natural pain killers the brain produces. If you go to a doctor, I am pretty sure he/she is going to want you to stay on suboxone for a while, to get you past cravings and keep you comfortable and active. Are you seeing a doctor?
3 Sep 2009
hi please 1st of all dont stop ur suboxone ask the doctor for something else? l know my cousin is trying to kick heroin too due to no insurance he got roche from T.J and l have taking him to church my pastor and ministers have help him like no doctors get ur self to a good church talk to god believe that MIRACLES can happen to you!!! give God A CHANCE WHAT DO U HAVE TO LOOSE I'll be praying for u remember IF GOD IS WITH YOU NOTHING CAN BE AGAINST YOU NOTHING gods over all!!!
4 Sep 2009
I hope things are going ok for you. If you can get to a health food store, there is a magnesium drink (or if you have magnesium vitamins - they will help, but I LOOOVE the drink) it's called Natural calm... I just found a link: http://www.calmnatural.com you can buy it at most health food stores. The one I like is raspberry-lemon. I don't like the one with calcium... but that's just me.
I know it's only a drink, but I bought it for my daughter when she was going through withdrawals - and her and I both SWEAR it is the best thing for muscle twitches, restless legs & insomnia, anxiety, etc. She was a heavy user for over three years, with two years of using lots of anything before that. There is also another site you might want to check out, it's called "the road back" and the doc there offers schedules for tapering off meds... thing is, the vitamins he talks about are helpful for ANY kind of withdrawals - and you don't have to buy his stuff... the three I think help my daughter the most (and other people as well) are omega 3, 5htp & the magnesium drink. Oh, and Vitamin D3.
Just know that YOU WILL BE OKAY!!! and that no matter what - you will feel better soon. If you have insurance - go to the doctor. I found throughout all her experiences that most people are sympathetic and the doc will want to help. Even if you still use the Suboxone you buy off the street, you can still go to the doc for any questions - let her write you a prescription just in case. Above all - DON"T FEEL GUILTY! Everyone has issues dude - you have a right to feel better. Almost all the emotions you are going through are chemically induced. Give yourself a chance to get clean and stabilize so you can have some good feelings without relying on heroin.
I sincerly hope that some of my ramblings help. I really suffered with my daughter feeling soooo helpless... if you can heal the physical symptoms - then the mental symptoms get better as well. Just give yourself time to heal.
20 Oct 2009
i have read many responses regarding how long to wait between using and taking the first dose of suboxone. I can say that i am fine when i wait around 9 hours after taking my last opiate pill... in my case it is lortab 7.5. i generally use 10-15 pills per day ..so when i know im going to run out of lortab i take the last dose and wait for 9 hours as by this time i am usually in moderate withdrawl from the lortabs and then i take a very small dose of suboxone..usually about a quarter of a pill 8 mg pill that is. This is very effective for me, as it stops withdrawl symptoms in about 20-30min after disolving the suboxone under my tongue. It seems to me that most people are taking to much suboxone..a larger dose than is needed to supress the withdrawl symptoms.If i take too much of a dose it makes me sick and gives me severe headaches. the lower dose seems to be the key for me. each person is different but i would recommend error of the side of a lower dose at the start. thanks ...
12 Dec 2011
my dr made me wait to take my first dose of suboxone i waited for 36 hours from my last use to my first dose. he and his staff warned that if i took a suboxone too close to my last opiate use i would have a precipitated withdrawl so just try your hardest to wait at least 24 hours i know from experience that its very hard but if you dont wait then your withdrawl episode will be much worse.
22 Jul 2012
hello, I know the withdrawl scene way too good... my suggestion to you, is take 1/2 pill or strip... stay away from H delete all dealers numbers and change your number.. u can take diazapam or xanex, really helps with withdrawls... makes u feel normal subs and diazapam, talk to your doctor though before taking anything of course, but for me i'd take a sub for 3 days be like I never had any prob and take diazapam before bed n sleep soundly.. Good Luck!
22 Jul 2012
Hi to all posters on this subject. there have been some great answers on this subject. but let me give you mine. first of all, anyone doing street drugs has no idea if what they buy on streets is in fact herion or some durg to make everyone think it is. In the past years street drugs have been made with and by some really evil people.this is one of the reasons that after waiting until you are in withdrawl from then another 24 hours is why the C.O.W.S. assessment had to be implemented.percipitated withdrawl is the drugs that have attached themselves being ripped off the mu receptors at a faster rate then they would on the bodies own natural system.This is why it should be done by a knowledgeable doctor. But as we all know this is not always the case.
So to all the people who buy them on the streets you are not only taking chances with your lives but you are making it more for everyone else.suboxone is the best thing that any pharmaceutical company has come out with in the last 30 years. before that there was only methadone. God help us all, if people do to suboxone or subutex what they did to methadone. I hope everyone reads this... subzero58... aka... pete
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... taking suboxone 8 mg tablets. do these pills produce the same effects that i saw when he was on heroin? Thanks for a quick response
5 answers • 17 Aug 2009
hello, im in need of some help with the suboxone thing. I have a huge heroin/opiate habit for 15 yrs.(iv). Ive been in n out of jail and rehab. im on ...
3 answers • 16 Jan 2010
I am currently a member of a private, 85 dollars a week Methadone Clinic. I started on it because I?
I am currently on 130 mg/day of methadone, because after 4 years of opiate abuse, mainly heroin and oxy contin, I was too terrified to come off/STAY ...
5 answers • 13 Nov 2010
I have been on Suboxone , before I relapsed for a few years. 3 months ago, I started suboxone again, and joined AA. But sometimes I have cravings. I ...
4 answers • 25 Nov 2010
Opiate Dependence - I have been using heroin for about a year, prior to that I was using roxies and?
... oxy. My heroin habit has gotten out of control, almost 3 bundles a day. I am desperate to get off it. Usually I can get methadone and I get off ...
9 answers • 23 Feb 2012